MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer.Actual device evaluated, visual inspection, quality control review.The preliminary investigation results have been sent today.We will update later if any further information is determined.This event is currently under investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure using a flexor shuttle tibial guiding sheath, the junction fractured when the end user screwed the side-arm valve of the sheath to the check-flo valve.At the time of this report, patient outcome is unknown.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One flexor shuttle tibial guiding sheath was returned for evaluation.Visual inspection of the device revealed the hub was separated from the flexor sheath.The flare of the flexor was noted to be of adequate size, though slightly deformed.This is indication that the flare was securely seated between the cap and adaptor.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Based on the information provided and the results of the investigation it is feasible to suggest the device met resistance beyond its intended design.The most likely root cause of the reported failure may be related to user technique.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6531211
Report Number1820334-2017-00940
Device Sequence Number16353833
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)160101(10)3986805
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/12/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1